Can You Take Paracetamol And Ibuprofen Together
Pain

Can You Take Paracetamol And Ibuprofen Together

Some situations arive when you might need two different medications for cure. But you should know would it safe. Know about Paracetamol and Ibuprofen together.

August 26, 2021
Related Products
Ibuprofen
Ibuprofen
Motrin

$0.26/Pill

Paracetamol
Paracetamol
Acetaminophen Paracetamol

$0.30/Pill

Ibuprofen
Ibuprofen
Motrin

$0.26/Pill

Paracetamol
Paracetamol
Acetaminophen Paracetamol

$0.30/Pill

Post Highlights

Paracetamol is one of the most popular drugs prescribed drugs in UK. It is also one of the most commonly purchased drugs over the counter to help relieve mild to moderate pain, such as headache or toothache, and help with cold symptoms, such as high temperature.

Ibuprofen is indicated to help to control similar symptoms. Additionally, Ibuprofen reduces swelling and inflammation due to its anti-inflammatory properties. Before that, we will understand what paracetamol and Ibuprofen are. 

Paracetamol is a common painkiller used to treat body pain, aches, and fatigue. Sometimes it is used to reduce high temperatures. This medicine is available combined with other analgesics and anti-sickness medication. It's also an ingredient in a wide range of seasonal colds and flu remedies.

Ibuprofen is a pain medication used to relieve pain from various conditions like headaches and dental medicine. Menstrual cramps, muscle aches or arthritis. It is also used to get away from minor pain and aches and the common cold and flu.

Can Paracetamol And Ibuprofen Take Together?

NHS recommends that anyone who is 16 or over can take Ibuprofen and paracetamol together at the same time. This differs from recommendations for children.

NHS (with advice from NICE) does not recommend giving paracetamol and Ibuprofen together at the same time unless recommended by a healthcare professional.

You can try the second medication instead if, for example, your child is still in 'distress' after giving them a dose of paracetamol. A dose of Ibuprofen could be given before the next dose of paracetamol.

Both drugs should not be given routinely alternately.

How Many Ibuprofen And Paracetamol Can I Take Together?

The recommended dose for patients of 12 years and above is 1 to 2 tablets every 6 hours as required, to a maximum number of eight tablets in 24 hours.

Effects Of Paracetamol And Ibuprofen Combined

Short term studies have shown paracetamol, and ibuprofen combinations in acute pain have no identification for any specific safety concerns. Some minor problems are as follows.

Paracetamol and Ibuprofen may increase the risk of bleeding over and above that associated with the individual drugs, suggesting caution should apply o long term use.

A retrospective study has found that this combination is closely associated with an increased risk of hospitalization compared with paracetamol alone.
The hazard ratio for combination is 1.98 to 3.28, and paracetamol alone is nearly 1.44 to 1.85.

Why Giving Paracetamol And Ibuprofen is Not Recommended Sometimes?

NHS recommendations come from NICE guidelines on the management of fever under 5s. NICE guidelines used a systemic review that assessed the safety and efficacy of combining paracetamol and Ibuprofen. Few clinical studies have shown that both double and alternating dosages may be more effective in reducing children's fever than using a single drug alone. These studies did not include the ages of the children.

The use of a single drug was recommended as insufficient information exists to recommend both medications simultaneously. No severe side effects were reported in any included studies (NICE, 2013).

Paracetamol and ibuprofen: combination product
A combination product containing paracetamol and Ibuprofen can be purchased from the pharmacy. Nuromol contains 200mg and 500mg of paracetamol. There is some evidence suggesting Nuromol is more effective in reducing pain than taking paracetamol and Ibuprofen at the same time.

NHS recommendations come from NICE guidelines on the management of fever under 5s.
NICE guidelines used a systemic review that assessed the safety and efficacy of combining paracetamol and Ibuprofen. Few clinical studies have shown that both double and alternating dosages may be more effective in reducing children's fever than using a single drug alone. These studies did not include the ages of the children.

The use of a single drug was recommended as insufficient information exists to recommend both medications simultaneously. No severe side effects were reported in any included studies (NICE, 2013).

Paracetamol And Ibuprofen: Combination Product

A combination product containing paracetamol and Ibuprofen can be purchased from the pharmacy. Nuromol contains 200mg and 500mg of paracetamol. There is some evidence suggesting Nuromol is more effective in reducing pain than taking paracetamol and Ibuprofen at the same time. You can read the Nuromol review to learn about its effectiveness.

Final Words From Druggist

Ibuprofen doesn't mix well with some other medicines. Even the ibuprofen gel applied on the skin doesn't mix well with Ibuprofen. It is always recommended to consult your doctor before taking any self-medication or drugs. Ibuprofen combined with paracetamol is accepted as far as the level of medications is shallow and in control.